Alert archive / California / High Wind Warnings in 2019
High Wind Warning 13, NWS Hanford, CA
NWS Hanford, CA issued this high wind warning at Nov 26, 2019, 8:30 PM PST. It took effect at Nov 27, 2019, 12:00 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2019, 8:30 PM PST (04:30 UTC)
- In effect from
- Nov 27, 2019, 12:00 AM PST
- Expired
- Nov 27, 2019, 6:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
247 WWUS76 KHNX 270430 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 830 PM PST Tue Nov 26 2019 CAZ197-271230- /O.NEW.KHNX.HW.W.0013.191127T0800Z-191127T1400Z/ Fort Tejon- Including the cities of Frazier Park, Grapevine, and Lebec 830 PM PST Tue Nov 26 2019 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM PST WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 70 mph expected. * WHERE...Fort Tejon...Grapevine Pass along Interstate 5. * WHEN...From midnight tonight to 6 AM PST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ JDB
2 follow-up statements
404 WWUS76 KHNX 271237 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 437 AM PST Wed Nov 27 2019 CAZ197-271400- /O.CON.KHNX.HW.W.0013.000000T0000Z-191127T1400Z/ Fort Tejon- Including the cities of Frazier Park, Grapevine, and Lebec 437 AM PST Wed Nov 27 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... * WHAT...South winds 25 to 35 mph with gusts up to 70 mph expected. * WHERE...Fort Tejon...Grapevine Pass along Interstate 5. * WHEN...Until 6 AM PST this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
197 WWUS76 KHNX 271405 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 605 AM PST Wed Nov 27 2019 CAZ197-271515- /O.EXP.KHNX.HW.W.0013.000000T0000Z-191127T1400Z/ Fort Tejon- Including the cities of Frazier Park, Grapevine, and Lebec 605 AM PST Wed Nov 27 2019 ...HIGH WIND WARNING HAS EXPIRED... Winds have decreased over the Grapevine, thus the high wind warning has been allowe to expire. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Nov 26, 4:30 PM PST, 4 hours earlier.
Area forecast discussion, Nov 26, 4:30 PM PST, 4 hours before
Area Forecast Discussion National Weather Service Hanford CA 430 PM PST Tue Nov 26 2019 ...Updated Air Quality Section... .SYNOPSIS... A significant storm system will impact Central California today through Thursday night. The heaviest precipitation is expected Tonight and Wednesday. Holiday travel could be problematic as accumulating snow falls at pass levels. && .DISCUSSION... The center of the well advertised strong system that will affect the area the next couple of days is currently located just west of the southern Oregon coast per satellite data. The system is moving south and eastward, just a bit faster than model data had suggested. The first band of light precipitation is already over north central California and knocking on the northern counties of our CWAs doors. The system will continue to move southward this evening and the heavier rain bands that our currently in northern California will make their way southward and bring the heaviest precipitation late tonight and into tomorrow morning. The northern areas will see the precipitation first and then by late tonight the southern parts of our forecast area will begin to see an uptick in activity. Heaviest snowfall is expected for the higher elevations of the Sierra Nevada but snow levels will drop to around 2000 feet across the area which means some snowfall will be seen over the coastal hills. A few snowflakes could mix in even as low as 1500 feet. With the Gusty winds will also accompany this system with strongest winds in the higher elevations. The snow and winds are addressed in our Winter Storm Warning in effect from 4 PM today until 4 AM Friday for the Sierra Nevada foothills and mountain areas and from 10 PM until 4 AM Friday for the Kern County mountain areas. A Winter Weather Advisory is in effect for the coastal hills from 4 PM today until 4 AM Friday. Storm total snowfall amounts will range from a dusting down around the 2000 foot level and up to several feet of snow for the highest elevations of the Sierra and the Kern County Mountains. Pass areas could see several inches of snowfall and will make for potentially dangerous road conditions during this busy holiday travel time. One would be wise to check ahead on road conditions or possible road closures by visiting the CALTRANS website (roads.dot.ca.gov) or calling 1-800-427-ROAD for the latest road conditions. Storm total rainfall amounts in the San Joaquin Valley will range between a half of an inch on the western side of the valley to around an inch of rain on the Sierra side of the valley. Roads could still be slick especially in the onset as rains mix with accumulated dust and road grime, so use caution. As the cold air aloft with the center of the low moves over the area tomorrow there will be an increased chance of thunderstorm activity especially in the western parts of the CWA. However, with the heavier precipitation bands and increased synoptic and orographic forcing even the mountain areas could hear some rumbles of thunder. With the negatively tilted (tilted to the west) trough sitting over the area the next couple of days, precipitation chances will remain high. By late Thursday and into early Friday morning the trough axis is expected to become more positively tilted and begin shifting eastward out of the region. Ridging begins to build into the region late Friday and will bring a short break in precipitation before another system moves into the area by the end of the weekend and into the beginning of next week. So fairly active pattern is now in place, and as we get through this first system more details will be forthcoming on the next system. && .AVIATION... MVFR visibilities are expected in dust and haze this morning through mid-day. A brief period of VFR conditions ahead of a storm that will reintroduce MVFR conditions with local IFR conditions in mountain obscuration after 02Z Wednesday. && .AIR QUALITY ISSUES...None. Further information is available at Valleyair.org && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information an/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until 4 AM PST Friday for CAZ190>194. Winter Storm Warning from 10 PM this evening to 4 AM PST Friday for CAZ195>197. Winter Weather Advisory until 4 AM PST Friday for CAZ179. && synopsis...Andersen public...Andersen aviation/fw....Andersen weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 6:50 AM PST | Areal Flood Advisory | HNX | Kern, Tulare | 115 min |
| Nov 27, 11:27 AM PST | Special Weather Statement | HNX | Tulare | 33 min |
| Nov 27, 11:55 AM PST | Special Weather Statement | HNX | Kings | 35 min |
| Nov 27, 12:03 PM PST | Special Weather Statement | HNX | Tulare | 42 min |
| Nov 27, 12:26 PM PST | Areal Flood Advisory | HNX | Fresno, Tulare | 74 min |
| Nov 27, 1:37 PM PST | Special Weather Statement | HNX | Tulare | 38 min |
| Nov 27, 1:49 PM PST | Special Weather Statement | HNX | Tulare | 41 min |
| Nov 27, 1:53 PM PST | Special Weather Statement | HNX | Fresno | 52 min |
| Nov 27, 2:00 PM PST | Special Weather Statement | HNX | Kings | 45 min |
| Nov 27, 2:34 PM PST | Special Weather Statement | HNX | Fresno | 41 min |
| Nov 27, 2:47 PM PST | Special Weather Statement | HNX | Tulare | 43 min |
| Nov 27, 3:17 PM PST | Special Weather Statement | HNX | Fresno | 43 min |
| Nov 27, 3:20 PM PST | Special Weather Statement | HNX | Fresno | 40 min |
| Nov 27, 3:30 PM PST | Special Weather Statement | HNX | Tulare | 45 min |
| Nov 27, 3:37 PM PST | Areal Flood Advisory | HNX | Fresno, Kings, Tulare | 113 min |
| Nov 27, 3:54 PM PST | Special Weather Statement | HNX | Fresno | 51 min |
Nearby
High Wind Warnings in California, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.